i have diabetes type 2. ive been on metformin for it about a year now. i see these commercial for a lyrica for diabetic nerve pain and one of the symptoms is tingling and burning of the feet especially the toes. the toes on both of my feet are beginning to hurt worse and worse. sometimes i forget to not sit on them when i plop on my sofa but the pain reminds me straight away that i have pain in them. when i have to pull my foot from underneath my leg it hurts so bad,feels like when you stub your entire foot on a concrete block. should i be worried?
23 Aug 2013
Nerve damage that occurs in people with diabetes is a complication of diabetes. The nerves become damaged because of decreased blood flow and high blood sugar levels. It is more common in poorly controlled diabetics.
You should see your doctor if you have any symptoms of diabetic neuropathy. For more information see:
23 Aug 2013
Diet is an essential part of controlling effects for,PN. However not all PN comes from diabetes. I have been watching the ads for lyrica. There are far more side effects for its use than I would be comfortable with taking. Generally your endocrinologist will discuss possibilities to treat. Don't delay with that as it is important for you to stay comfortable. When more comfortable you can get the exercise your body needs. Weight also must be controlled. Keeping those feet moving and legs and arms moving is essential to prevent the PN to keep spreading. Mine is spreading and feeling worse these days because I no longer walk much. My weight is decent, though I could lose some weight and get skinny. If you are to choose betwen these two things try the exercise and diet for a while.
Finally, not everyone is a candidate for lyrica as it depends upon any other conditions you have and if it would interact with your current medications.
Have a good talk with the doctor. Keep working on a controlled diet. Blindness or other things happen when blood sugar isn't controlled. A plan is best idea. Have you tried gabapentin? I believe it would be tried before one considers lyrica. Be sure to report this soon. Adjustments can be made with your metformin as well.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was diagnosed on Aug. 14th, but I still have not taken any of my medicines because I am scared of all the side effects and I am scared that because ...
1 answer • 12 Oct 2009
I have tried using Metformin and Metformin ER. Both makes me sick and sleepy. I will start using Onglyza in the morning with no other diabetes meds. ...
1 answer • 31 Aug 2011
I have just been diagnosed as having acquired pre-diabetes. I consume abilify. One of the stated side-effects of abilify IS pre-diabetes, which is ...
2 answers • 24 Oct 2011
Pre-Diabetes - I was prescribed Metformin 500MG as I am pre-diabetic... doctor offered as an option?
... so I could have passed. In looking at the precautions list, I already HAVE a lot of the side effects even before taking it, and 2 of the meds I ...
1 answer • 13 Jan 2012
Been on Cymbalta 60mg for several months for Diabetes Neuropathy. It has helped but the side effects are terrible. Stopped 6 days ago on my own & ...
2 answers • 1 Sep 2014